MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA SCREW 105MM; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA SCREW 105MM; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.038.105S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight, ethnicity and were not provided for reporting.Implant date: unknown.Device is expected to be returned for manufacturer review/investigation, but has not been received yet.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that upon opening the set during a trochanteric fixation nail advance (tfna) removal on (b)(6) 2018, the tip of the helical blade/screw extractor was discovered to be broken off and could not be used to remove the (tfna) screw.The insertion handle was then connected with the helical blade/screw coupling screw to the (tfna) screw in an attempt to remove the (tfna) screw.The screw was finally removed, but the screw inserter, coupling screw, and (tfna) screw were all damaged in the process.The helical blade/screw coupling screw won't slide in, the screw inserter was bent and the tfna screw peeled off.It was unknown when the hardware were implanted.The hardware removal was scheduled due to the patient's age.There was a 15 minute surgical delay.The surgery was successfully completed.Concomitant device report: nail extractor (part# 03.037.032, lot# 987983, quantity 1) insertion handle (part# unknown, lot# unknown, quantity# 1).Unknown tfna nail (part# unknown, lot# unknown, quantity# 1).This report is for one (1) tfna screw 105 mm.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: concomitant devices updated.Date returned to manufacturer dhr review was completed.Part mfg date: 09-jul-2015, part exp.Date: n/a , manufacturing location: (b)(4), lot number: 9848053, part number: 04.038.105.Dhr record review: a review of the device history record (dhr) revealed no non-conformances.The dhr shows lot# 9848053 of tfn screw 105mm was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material dhr revealed this lot met all specifications with no non-conformances or rework noted.Customer quality conducted an investigation of the returned device.Complaint summary: during a removal surgery, the tfna screw peeled off.Flow: damaged: visual (appearance not as expected) visual inspection: the tfna screw (part 04.038.105, lot 9848053, mfg 09-jul-2015) was received at us cq with a crack radiating around the circumference screw at the most proximal point of the interior threads.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection dimensional analysis was not performed as relevant features are significantly deformed through post manufacturing damage.Document/specification review the following drawing(s) was reviewed; --ti tfna screw: dhr review showed no ncr¿s were generated during production.The material, and material properties of the returned part were determined to be conforming at the time of manufacture based on review of the dhr.Conclusion: the complaint condition is confirmed as the tfna screw (part 04.038.105, lot 9848053) was received cracked.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it likely that excessive forces were applied in order to extract the screw, causing the material to crack.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices report: insertion handle (part number unknown, lot number unknown, quantity 1).This report is for one (1) tfna screw 105mm.This is report 3 of 5 for (b)(4).

Brand Name
TFNA SCREW 105MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7763966
Report Number2939274-2018-53245
Device Sequence Number11033988
Product Code HSB
UDI-Device Identifier10886982098535
UDI-Public(01)10886982098535
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.105S
Device Catalogue Number04.038.105
Device Lot Number9848053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer08/15/2018
Initial Report FDA Received Date08/08/2018
Supplement Report FDA Received Date08/17/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE DESCRIPTION; SEE EVENT DESCRIPTION
Patient Age33 YR